Arkansas, 2022

Tornado and Flash Flooding in Arkansas, May 2 to 5, 2022

May 2 to 5, 2022 · NWS LZK · 28 events in 15 counties and zones

A few rounds of strong to severe thunderstorms developed through May 5th. The bulk of the active weather took place from late on May 4th into the 5th as a cold front moved into the state from the northwest.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$345,000
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A few rounds of strong to severe thunderstorms developed through May 5th. The bulk of the active weather took place from late on May 4th into the 5th as a cold front moved into the state from the northwest. In addition to severe weather reports of damaging wind and hail, very heavy rain fell from northeast Oklahoma eastward into Arkansas and across southern Missouri. This widespread heavy rain led to rises on area rivers as well as some flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 2, 2:08 PM CST, 35 minutes earlier.

Area forecast discussion, May 2, 2:08 PM CST, 35 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
308 PM CDT Mon May 2 2022

.SHORT TERM...Tonight Through Wednesday
Much of western and northern AR (north of a stationary boundary
oriented W-E across southern AR) received 1 to 2+ inches of rainfall
this morning, as an upper disturbance moved across the state.
Additional scattered showers and storms are expected through the
rest of Monday afternoon (mainly across west, central, and northern
AR), as a warm front lifts north across the state.

A SWT will continue to translate eastward across the central Plains
toward the Midwest region through tonight, as a surface storm system
moves NEward across KS, MO and into IL. As the system tracks Eward,
it will drag a cold front across the state. The front will approach
western AR by late Monday night, initiating a line of showers and
thunderstorms, which will move ESE across the state during the
overnight period and early Tuesday morning.

The additional rainfall from this afternoon scattered convection and
the overnight QLCS may add up to 2 to more than 3 inches. Therefore,
a flood watch has been issued for parts of west and northwest
Arkansas, valid through Tuesday morning.

Strong to isolated-severe thunderstorms are possible this afternoon,
with the scattered storms, and during the overnight period, along
the cold front. Hazards include large hail, damaging winds, a few
tornadoes, and heavy rainfall.

The cold front will continue to move eastward across the CWA Tuesday
afternoon. Showers and isolated storm potential will continue on the
warm side of the front (south and east AR) through Tues afternoon
and evening. The CWA will be on the southern edge of a more stable
air mass late Tues into early Wed, limiting convection during that
period. By Wed afternoon, another storm system will have developed
over the southern Plains, with a strong upper low moving from the
Rockies into the central Plains. A warm front will extend from the
storm system eastward, across OK and southern AR. SW upper flow
returns ahead of the upper low, creating widespread forcing for
ascent across the CWA, returning severe storm and excessive rainfall
potential Wednesday afternoon and evening.

&&

.LONG TERM...Wednesday Night Through Monday
Unsettled weather will continue ahead of a surface low and
associated cold front moving through Thursday night. Some of these
storms could be strong to severe with periods of heavy rain
bringing about a concern with saturated soils and elevated
streamflows. Friday, North Arkansas will be in the clouds as the
moisture wraps around the Low and by the weekend sunshine and dry
weather will return.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     64  74  55  71 /  90  40  10  30
Camden AR         65  81  64  85 /  70  50  20  20
Harrison AR       54  66  51  67 /  90  10  20  50
Hot Springs AR    64  75  60  78 /  90  40  20  40
Little Rock   AR  67  78  61  78 /  80  50  20  30
Monticello AR     67  82  64  85 /  50  50  20  20
Mount Ida AR      62  73  60  77 /  80  40  20  40
Mountain Home AR  58  68  51  67 /  80  20  20  40
Newport AR        64  75  57  72 /  80  50  10  30
Pine Bluff AR     67  81  63  82 /  70  60  20  20
Russellville AR   62  73  57  74 /  80  30  20  40
Searcy AR         64  76  57  74 /  80  50  20  30
Stuttgart AR      67  78  62  79 /  70  60  20  30
&&

.LZK Watches/Warnings/Advisories...
Flood Watch through Tuesday morning FOR Baxter-Boone County
Except Southwest-Boone County Higher Elevations-Eastern,
Central, and Southern Searcy County Higher Elevations-Johnson
County Higher Elevations-Marion-Newton County Higher Elevations-
Newton County Lower Elevations-Northwest Searcy County Higher
Elevations-Pope County Higher Elevations-Searcy County Lower
Elevations.

&&

Short Term...71 / Long Term...61
Hazardous weather outlook, May 2, 1:58 PM CST, 45 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
258 PM CDT Mon May 2 2022

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-032000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
258 PM CDT Mon May 2 2022

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Chances for showers and thunderstorms increase across the area
today...with the best chances across western into northern
Arkansas through the early evening. These best chances shift
southeast tonight into early Tuesday. Some areas of heavy rainfall
could be seen across northwest sections...with 2 to 3 inches
expected through tonight. Locally higher amounts could be
seen...which could result in some increased potential for flash
flooding in this portion of the state. The threat for flash
flooding will be more isolated further south and east.

Some strong to severe thunderstorms could be seen though tonight.
An isolated strong to severe thunderstorms could be seen through
this afternoon...with large hail the primary threat with the
strongest storms. Some gusty winds may also be seen. By
tonight...a line of thunderstorms looks to drop southeast into the
state...with damaging winds the primary threat expected with the
strongest storms with this activity. A brief tornado and some
large hail could also be seen. The best chances for seeing strong
to severe thunderstorms tonight will be across the northwest third
of the area.

.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday

Expect an unsettled pattern to continue through the week...with
coverage of showers and thunderstorms remaining prevalent across the
state through Tuesday...and another bout of widespread rainfall
resuming over the forecast area Thursday into Friday. Some areas of
heavy rain are expected...especially in northern...western...and
central portions of the state.

Through the end of the coming week, locations along and west of the
I-30/US-67/167 corridor could see rainfall totals of 2 to 3
inches...with amounts of 3 to 4 inches...and locally greater
totals...over western and northwestern Arkansas. Flash flooding
remains a concern with several bouts of heavy rainfall expected
through the week.

Several tributaries are already swollen...including the
Black...Cache...Ouachita...and lower White Rivers. Given the
possibility of heavy rain...flooding along these rivers should
continue...and water levels may go up even more.

In addition to periodic heavy rainfall, thunderstorm activity on
Thursday could yield a few strong to severe storms across the
region. At this time...it appears any severe weather should stay
more isolated.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, May 2, 8:59 AM CST, 5 hours 44 minutes before
Special Weather Statement
National Weather Service Little Rock AR
959 AM CDT Mon May 2 2022

ARZ033-045-046-021530-
White AR-Lonoke AR-Prairie AR-
959 AM CDT Mon May 2 2022

...A strong thunderstorm will impact portions of northwestern
Prairie, northeastern Lonoke and south central White Counties through
1030 AM CDT...

At 959 AM CDT, Doppler radar was tracking a strong thunderstorm over
McCreanor, or near Lonoke, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lonoke...                         Des Arc...
Carlisle...                       Barrettsville...
Thurman...                        McCreanor...
Prairie Center...                 Sisemore...
Griffithville...                  Vinity Corner...
Walker...                         Hayley...
Childers...                       Hickory Plains...
Jasmine...                        Butlerville...
Woodlawn...

This includes Interstate 40 between mile markers 173 and 188.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3470 9175 3479 9194 3518 9174 3506 9148
      3506 9146 3505 9145
TIME...MOT...LOC 1459Z 209DEG 30KT 3482 9181

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

71
Special weather statement, May 2, 9:03 AM CST, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1003 AM CDT Mon May 2 2022

ARZ016-024-033-045-021530-
White AR-Independence AR-Lonoke AR-Cleburne AR-
1003 AM CDT Mon May 2 2022

...Strong thunderstorms will impact portions of southwestern
Independence, eastern Cleburne, north central Lonoke and central
White Counties through 1030 AM CDT...

At 1003 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Heber Springs to near Gravel Hill to Old
Austin. Movement was northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Searcy...                         Heber Springs...
Beebe...                          Ward...
Judsonia...                       Kensett...
Higginson...                      Pangburn...
Concord...                        Crosby...
Gravel Hill...                    Steprock...
Sylvania...                       McRae...
Old Austin...                     Garner...
Letona...                         Griffithville...
Albion...                         Antioch in White County...

This includes US Highway 67 between mile markers 24 and 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3505 9175 3504 9180 3502 9180 3495 9196
      3525 9198 3546 9209 3571 9188 3571 9184
      3576 9184 3548 9165 3511 9162
TIME...MOT...LOC 1503Z 229DEG 19KT 3543 9209 3521 9197 3498 9195

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

71
Special weather statement, May 2, 1:29 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Little Rock AR
229 PM CDT Mon May 2 2022

ARZ052-141-341-022000-
Pike AR-Southwest Montgomery County Higher Elevations AR-
Central and Eastern Montgomery County AR-
229 PM CDT Mon May 2 2022

...A strong thunderstorm will impact portions of northwestern Pike
and south central Montgomery Counties through 300 PM CDT...

At 229 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Daisy State Park, or 9 miles northeast of Dierks,
moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Glenwood...                       Daisy...
Narrows Dam...                    Daisy State Park...
Black Springs...                  Bear Creek Public Use Area...
Salem in Pike County...           Lodi...
Langley...                        Nathan...
Fancyhill...                      Hopper...
Kirby...                          New Hope in Pike County...
Rosboro...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3426 9392 3448 9372 3429 9349 3408 9382
      3418 9382 3419 9393
TIME...MOT...LOC 1929Z 225DEG 24KT 3418 9387

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

71
Special weather statement, May 2, 2:11 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Little Rock AR
311 PM CDT Mon May 2 2022

ARZ052-141-341-022100-
Pike AR-Southwest Montgomery County Higher Elevations AR-
Central and Eastern Montgomery County AR-
311 PM CDT Mon May 2 2022

...A strong thunderstorm will impact portions of north central Pike
and southeastern Montgomery Counties through 400 PM CDT...

At 310 PM CDT, Doppler radar was tracking a strong thunderstorm near
Daisy, or 17 miles south of Mount Ida, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Glenwood...                       Norman...
Fancyhill...                      Salem in Pike County...
Hopper...                         Welsh...
Lodi...                           Caddo Gap...
Hurricane Grove...                Silver...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3436 9378 3457 9354 3441 9340 3435 9341
      3434 9344 3434 9348 3433 9348 3427 9367
TIME...MOT...LOC 2010Z 236DEG 19KT 3431 9371

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

230

The radar

The Little Rock radar (KLZK), 97 km away, was scanning. The volume nearest the first event began at 20:45 UTC.

Open the radar archive at this moment

Event by event

9 flash flood, 9 thunderstorm wind, 7 hail, 2 heavy rain, 1 tornado. Local standard time, as filed.

Hail, Garland

When
May 2, 2:43 PM CST
Where
Garland County, 0.9 mi SW of Royal
Measured
0.88 in hail
Reported by
Public
Coordinates
34.510, -93.240

Hail, Garland

When
May 2, 2:44 PM CST
Where
Garland County, 0.69 mi S of Bear
Measured
0.75 in hail
Reported by
Public
Coordinates
34.520, -93.270

This was an mPING report.

Hail, Garland

When
May 2, 2:50 PM CST
Where
Garland County, 0.57 mi W of Sunshine
Measured
0.75 in hail
Reported by
Public
Coordinates
34.470, -93.240

Hail, Garland

When
May 2, 2:55 PM CST
Where
Garland County, 1.33 mi ENE of Royal
Measured
1 in hail
Reported by
Public
Coordinates
34.530, -93.210

This was an mPING report.

Flash Flood, Fulton

When
May 2, 5:52 PM CST to 8:52 PM CST
Where
Fulton County, 0.69 mi N of Gepp to 1.36 mi SSE of Gepp
Cause
Heavy Rain
Reported by
Public
Coordinates
36.390, -92.100

All roads were impassable in Gepp.

Flash Flood, Baxter

When
May 2, 6:33 PM CST to 9:33 PM CST
Where
Baxter County, 2.78 mi NW of Gassville to 2.77 mi NW of Gassville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.312, -92.530

The intersection of Wildcat Shoals Rd. and Denton Ferry Rd. was impassable due to high water. Also, once car was submerged, but the occupant was unharmed.

Flash Flood, Sharp

When
May 2, 6:35 PM CST to 9:35 PM CST
Where
Sharp County, Hardy to 0.4 mi WNW of Hardy
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.320, -91.480

Several roads were under water. Also, some cars were flooded.

Flash Flood, Sharp

When
May 2, 7:04 PM CST to 10:04 PM CST
Where
Sharp County, 0.65 mi NNW of Cherokee Vlg to 0.6 mi NW of Cherokee Vlg
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.309, -91.525

There were multiple sections of Highway 175 closed due to high water. These were between West Lakeshore Dr. and Syline Dr.

Thunderstorm Wind, Johnson

When
May 2, 9:36 PM CST
Where
Johnson County, 3.56 mi NW of Lutherville
Measured
70 kt (81 mph) estimated gust
Property damage
$90,000
Reported by
Emergency Manager
Coordinates
35.520, -93.320

A mobile home was destroyed, walls were pushed inward in one direction. Trees were blown over (from west to east) laying over a house.

Thunderstorm Wind, Newton

When
May 2, 10:52 PM CST
Where
Newton County, Western Grove
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
36.100, -92.950

Pictures were on social media of downed tree limbs and a small shed that was knocked over in Western Grove. Time is based on radar data.

Thunderstorm Wind, Pope

When
May 2, 10:59 PM CST
Where
Pope County, 0.56 mi E of Dover
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.400, -93.110

Fallen trees were blocking all lanes on Highway 164 in Dover.

Thunderstorm Wind, Pope

When
May 2, 10:59 PM CST
Where
Pope County, 1.69 mi W of Hector
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.470, -92.980

Fallen trees were blocking all lanes on Highway 27 in Hector.

Thunderstorm Wind, Pope

When
May 2, 10:59 PM CST
Where
Pope County, 1.83 mi WNW of Wilson
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.210, -92.950

Fallen trees were blocking all lanes on Highway 105 south of Atkins.

Thunderstorm Wind, Yell

When
May 2, 11:27 PM CST
Where
Yell County, 0.57 mi W of Onyx
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.850, -93.410

Sheriff's department observed trees down across Highway 27 in Onyx. This was relayed by the Mt. Ida fire chief/COOP observer. The time is based on radar.

Thunderstorm Wind, Faulkner

When
May 3, 12:12 AM CST
Where
Faulkner County, 0.69 mi N of Conway
Measured
61 kt (70 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
35.090, -92.450

Trees fell on homes and across roads, windows were damaged and there were power outages.

Flash Flood, Randolph

When
May 3, 2:00 AM CST to 5:00 AM CST
Where
Randolph County, 1.09 mi SW of Engelberg to 1.1 mi SE of Brockett
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.319, -90.914

Highway 166 was closed between Sparrow Rd. and Pigeon Loop due to high water.

Heavy Rain, Baxter

When
May 3, 3:45 AM CST
Where
Baxter County, 1.49 mi NNW of Mountain Home
Reported by
COOP Observer
Coordinates
36.350, -92.390

This was a 24 hour rainfall.

Heavy Rain, Newton

When
May 3, 5:00 AM CST
Where
Newton County, 0.89 mi NW of Jasper
Reported by
COOP Observer
Coordinates
36.010, -93.190

This was a 24 hour rainfall total.

Hail, Baxter

When
May 5, 2:36 AM CST
Where
Baxter County, 4.47 mi NNE of Mountain Home
Measured
1 in hail
Reported by
Social Media
Coordinates
36.390, -92.350

Tornado, Arkansas

When
May 5, 11:53 AM CST to 11:55 AM CST
Where
Arkansas County, 4.15 mi N of Lodges Corners to 4.49 mi NNE of Lodges Corners
Rating
EF2
Path length
1.53 mi
Path width
300 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
34.360, -91.530

A large pole barn was completely destroyed and electrical transmission line towers were knocked down. The likely cause of damage that initiated the collapse of the electrical transmission line towers was a large lofted shipping container that collided with the base of one of the towers. Other damage included downed smaller power poles and minor roof damage to a home.

Thunderstorm Wind, Arkansas

When
May 5, 12:09 PM CST to 12:12 PM CST
Where
Arkansas County, 1.84 mi WSW of Plainview
Measured
70 kt (81 mph) estimated gust
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
34.470, -91.360

This powerful microburst destroyed a large, well-built metal storage building. The buildiing was anchored at 10 points with concrete around each post, and it appears initial damage on one side of the building caused the interior of the building to become exposed to the wind. The structural soundness of the building allowed wind energy to build up inside until the entire structure was violently lifted from the ground. Aside from minor shingle damage to a nearby roof, surrounding structures were undamaged. Debris from the metal building was carried approximately 700 yards downstream with evidence of ground scarring, indicating winds were strong enough to cause heavy debris to tumble. There was a narrow damage swath on the order of 150 yards in width.

Hail, Arkansas

When
May 5, 12:47 PM CST
Where
Arkansas County, 0.69 mi N of St Charles
Measured
1 in hail
Reported by
COOP Observer
Coordinates
34.380, -91.130

Quarter size hail reported at Saint Charles.

Hail, Lincoln

When
May 5, 1:11 PM CST
Where
Lincoln County, Grady
Measured
1 in hail
Reported by
Social Media
Coordinates
34.080, -91.700

Flash Flood, Clark

When
May 5, 1:30 PM CST to 4:30 PM CST
Where
Clark County, Gurdon to 0.48 mi SW of Gurdon Muni Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.920, -93.150

Local fire department performed a water rescue from a vehicle stalled in high water.

Thunderstorm Wind, Arkansas

When
May 5, 1:43 PM CST
Where
Arkansas County, 0.9 mi SW of De Witt
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
34.290, -91.340

A large tree fell on a truck in De Witt.

Flash Flood, Jefferson

When
May 5, 4:00 PM CST to 7:00 PM CST
Where
Jefferson County, 1.05 mi ENE of Brewster to 1.15 mi ENE of Brewster
Cause
Heavy Rain
Reported by
Social Media
Coordinates
34.206, -92.003

Social media image showed the intersection of 24th and Main St. under water.

Flash Flood, Dallas

When
May 5, 4:45 PM CST to 7:45 PM CST
Where
Dallas County, 2.37 mi NNE of Forrest Bonner to 2.75 mi S of Bucksnort
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.860, -92.530

Part of Highway 8 , north of Fordyce, was closed due to high water.

Flash Flood, Arkansas

When
May 5, 4:45 PM CST to 7:45 PM CST
Where
Arkansas County, 1.27 mi E of Fuess to 1.61 mi E of Fuess
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.478, -91.558

The emergency manager and ARDOT reported Highway 276, from Highway 79 to |Gregory Fischer Rd., was closed due to flooding.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2022Every state in 2022This day in weather historyThe tornado archive for Arkansas, 2022Warnings in Arkansas, May 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1028683, 1028684, 1028685, 1028686, 1028687, 1028689, 1028690, 1028694, 1028696, 1028697, 1028698, 1028699, 1028700, 1028703, 1028707, 1028732, 1028733, 1028734, 1029062, 1028735, 1028738, 1029058, 1029059, 1029060, 1029061, 1029063, 1029064, 1029065.